I have had Remicade induced lupus-like symptoms. I developed the problem about
6 months after starting Remicade. I had a pretty high anti-dsDNA titer which is indicative of a possible problem. The symptoms resolved in about
a week and I never had any more lupus like symtpoms. I stayed on Remicade for another 2 years after this incident. My GI and rheumy were concerned that diseases would steadily worsen without the Remicade. My rheumy monitored me closely by having a battery of blood work every 4 weeks to make certain that I didn't develop lupus outright.
Are your episodes of joint pain and fever related to when you get your infusions? If you are having these episodes within a week of getting your infusion, they should also check to see if you have developed antibodies to the Remicade.
Some people immediately stop Remicade when they develop either a positive ANA or anti-dsDNA antibodies. However I did not because the presense of these positive titers in a known consequence of anti-TNFs. In clinical trials about
35% developed the antibodies/positive ANA but had no other clinical signs. One person in the study did develop lupus. I hope your PCP sends you to a rheumatologist to have your joint issues evaluated. There are other autoimmune joint issues that can occur in people with UC and CD.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?